For 14 years husband has been taking nutritionals rated #1 in the world. Aprox 2 yrs ago he was diagnoised with Myasthenia Gravis - He has been taking Prednisone and Pyridostigmine BR 60mg at perscribed directions. The past 6 months he has been loosing his hair by the "handsfull". Is there any known side effect or connection of "natural nutritionals and either of these Rx's" that would cause the hair loss.
It is probably a side effect of the Prednisone or it could be just that his body is ill and trying to repair itself. When a person is sick, injured or has surgery, their body's first priority is to repair itself and all extra protein( which the hair is made of) goes to that task. He should stay on his prednisone as that is dangerous to simply stop and he probably needs it. He could talk to his doctor or a dermatologist to see if anything can be done to help reduce the loss of hair while he is being treated. Lots of little things that add together can temporarily make someone shed alot of hair at one time. Even the seasons changing factors in to that. Hair has 3 "seasons" basically and sometimes people just have more hair on their heads that were at the "fall or autumn season" of the hair's lifespan. Ask the doctor if it would be possible for your husband to take a B complex with zinc for the hair loss. B complex with zinc is almost the same formula as the "hair vitamins" you may see advertised. It is cheaper and he won't have to take 3 with each meal like the hair vitamins say to do. It does have pyroxidine ( or b6) in the formula. Take the Pyridostigmine BR 60 to a pharmacist and ask if it would be adviseable to take a b complex since he is already taking the Pyridostigme or if there would be an interaction. You need to ask both opinions, the doctor's and the pharmacist, before he takes the b complex. The prednisone is a powerful medication and his condition is a serious one, so, do not sacrifice his health for his hair. Taking the b complex with zinc is and indirect way to help, it tells the body to not excrete the excess protein after repairing itself, make hair. Make sure he gets enough protein in his diet.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Dec 2009 • 2 answers
Posted 3 Jul 2010 • 2 answers
Posted 6 Aug 2014 • 1 answer
Pyridostigmine - I was diagnosed with mg I was advised to remove my thymus gland has anyone in group
Posted 20 Aug 2016 • 1 answer
Posted 12 Feb 2017 • 1 answer